I have decided to give statins a rest. I have had a scan of my liver and gall bladder and there is something not serious as the doctor tells me with my liver. I have found out that statins can have a bad affect on your liver so have decided to give them up. The doctor said it is my choice but wasnt against me doing it. I would like to know if anybody has had the same thing. Norma.
There are side effects with many drugs, but there are also benefits. I had a lot of issues with sleeping when I started to take statins. This included nightmares and regular trips to the loo.
At a review in hospital, they suggested reducing the strength of Atorvastatin from 80mg to 40mg. My quality of sleep has improved so much after taking the lower strength medication,
I suggest that you discuss using lower strength statins with doctor or with the hospital.
My understanding is that statins reduce the risk of a heart attack, and that the risk increases after a stroke.
Thanks for replying Graham. I was on a low dose but I had a blood test which showed something not right with my liver so I had a scan of my liver and gall bladder I have got a large gall stone and my liver is elevated so I feel I would be better eating healthily and not taking statins which I know affects the liver. The doctor has agreed with me and says it is my choice. He is going to have regular blood tests to keep a check on it.